I have been taking finasteride for probably 3-4 years for hair loss related issues. I experienced side effects in the very beginning including very low libido, testicle pain, my penis shriveled up and I couldn’t even masturbate. I reduced my dosage from the 1mg to approximately .5mg immediately and the side effects went away to some degree. I eventually upped my dosage again to the 1mg and continued that way for probably a year. I then began lowering my dosage again, and was taking approximately .6mg daily for some time. About 4 months ago, I upped my dosage to 1mg daily again, and I am experiencing fairly bad effects. It is difficult to estimate how badly I experience sides during the 3-4 years, because I did not have any women to test out my twig and berries with. However, during the times that I lowered my dosage, I definitely had an increased desire to masturbate, and was able to do so nightly if desired.
However, after reading this forum, I am pretty terrified about the prospect of my penis numbness and low libido being permanent. I do realize that I have recently increased my dosage, and I suppose increased sides should be historically expected, but I am still very concerned and I have a lot of questions…
If you had to guess, what percentage of people would you say experience permanent side effects after quitting propecia, and what percentage get full or nearly full recovery? Especially for people who have taken the drug for as long as I have.
Is it more common for permanent side effects to creep up after prolonged use, or is it an acute response in some susceptible people?
Is it a good sign that reducing my dosage previously increased my libido?
I have not taken the drug for two days now, but I read on this forum that decreasing my dosage overtime may be more desirable. Someone mentioned a “CRASH” after quitting cold turkey, and I am wondering what that meant exactly?
What I have noticed after these two days has been the obvious sensation of male pattern baldness on my head. Something is going on IN my head as well, as in, I feel odd (perhaps related to the propecia fog, hopefully, lifting?). But most obvious of all has been my testicles, both of which have gotten considerably larger than usual, my otherwise sad-saggy-sack seems to be fuller, and I most definitely “feel” something going on with my balls. I am hoping these are all GOOD signs, but can anyone please enlighten me?
Thank you all.